Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 341, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 21, 2002, 3:37 PM CDT for Carroll County, Holmes County, Mississippi. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2002, 3:37 PM CDT (20:37 UTC)
- Expired
- Jul 21, 2002, 4:20 PM CDT
- In force
- 43 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Carroll County, MS, Holmes County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.6 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4554 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1064 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
047 WUUS54 KJAN 212037 SVRJAN MSC015-051-212120- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 337 PM CDT SUN JUL 21 2002 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI HOLMES COUNTY IN CENTRAL MISSISSIPPI * UNTIL 420 PM CDT * AT 337 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 16 MILES NORTH OF DURANT...MOVING SOUTHWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL... AFFECT AREAS NEAR BLACKHAWK...ACONA...AND EMORY WINDS FROM 60 TO 70 MPH ARE LIKELY WITH THIS STORM. HAIL TO THE SIZE OF NICKELS IS LIKELY WITH THIS STORM. LAT...LON 3331 8984 3336 8990 3331 9004 3323 8996
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:25 PM CDT, 12 minutes earlier.
Area forecast discussion, Jul 21, 3:25 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 325 PM CDT SUN JUL 21 2002 THE MAIN FORECAST CONCERN OVER THE NEXT FEW DAYS WILL CONTINUE TO BE THE CHANCE OF SHOWERS AND THUNDERSTORMS AND THE EFFECT OF A MID SUMMER FRONT THAT SHOULD PUSH INTO MISSISSIPPI BY WEDNESDAY. FOR TONIGHT...EXPECT THUNDERSTORM ACTIVITY TO PERSIST INTO THE EVENING HOURS AS BOUNDARIES FROM ONGOING CONVECTION CONTINUE TO INITIATE ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY UP TO SEVERAL HOURS AFTER SUNSET. A FEW SHOWERS OR THUNDERSTORMS COULD ALSO DEVELOP LATER ON DURING THE NIGHT...BUT COVERAGE AFTER 9 PM SHOULD BE VERY ISOLATED. FOR MONDAY AND TUESDAY...NOT MUCH CHANGE. EXPECT CONTINUED WARM AND HUMID CONDITIONS WITH SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS. THUNDERSTORM ACTIVITY TUESDAY EVENING MAY CONTINUE THROUGH THE NIGHT ACROSS PORTIONS OF THE FORECAST AREA DUE TO AN APPROACHING FRONTAL SYSTEM. WILL KEEP SCATTERED SHOWERS AND THUNDERSTORMS IN FORECAST FOR ALL ZONES THROUGH WEDNESDAY. WILL GO WITH POPS FOR WEDNESDAY IN THE 40 PERCENT RANGE DUE TO ANTICIPATED MOVEMENT OF A WEAK FRONT THROUGH MISSISSIPPI AND NORTHEAST LOUISIANA DURING THE DAY. FOR TEMPERATURES...MORE OF THE SAME WARM AND HUMID CONDITIONS. SLIGHTLY COOLER TEMPERATURES ARE EXPECTED IN NORTHERN ZONES DUE TO THE IMPACT OF THE FRONT...BUT WILL STILL KEEP HIGHS AROUND 90 THERE. NOT MUCH CHANCE OF SIGNIFICANTLY COOL AIR MAKING IT INTO OUR FORECAST AREA IN LATE JULY IN THE EXTENDED...THURSDAY THROUGH SUNDAY...THUNDERSTORM ACTIVITY SHOULD BE LESS WIDESPREAD THROUGH SATURDAY...ESPECIALLY IN NORTHERN AND WESTERN SECTIONS AS DRIER AIR MOVES INTO THE LOWER MISSISSIPPI VALLEY FOR SEVERAL DAYS. BY SUNDAY...EXPECT SCATTERED AFTERNOON AND EVENING CONVECTION ONCE AGAIN. SLIGHTLY COOLER TEMPERATURES IN NORTHERN SECTIONS ARE LIKELY FOR THURSDAY...BUT BACK INTO THE 90S ACROSS THE ENTIRE FORECAST AREA BY FRIDAY. PRELIM NUMBERS: JAN 73/93/73/93 2423 MEI 72/92/72/92 2423 .JAN... AR...NONE. LA...NONE. MS...NONE. 15
In the hours before
Local storm report, Jul 21, 3:34 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
334 PM CDT SUN JUL 21 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM 10SW LOUISVILLE MS 60 MPH WIND GUST
07/21/02 WINSTON REPORTED BY SPOTTER
0320 PM 5W COLUMBIA MS 1.75 INCH HAIL
07/21/02 MARION REPORTED BY MARION COUNTY
EOCThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 2:03 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 42 min |
| Jul 21, 2:21 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jones, Lamar | 44 min |
| Jul 21, 2:44 PM CDT | Severe Thunderstorm Warning | JAN | Winston | 46 min |
| Jul 21, 2:53 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Lincoln, Marion | 37 min |
| Jul 21, 2:54 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 41 min |
| Jul 21, 3:01 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 39 min |
| Jul 21, 3:08 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Yazoo | 42 min |
| Jul 21, 3:13 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 42 min |
| Jul 21, 3:31 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 44 min |
| Jul 21, 3:44 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake | 61 min |
| Jul 21, 3:53 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sunflower | 52 min |
| Jul 21, 4:23 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes | 42 min |
| Jul 21, 4:27 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 43 min |
| Jul 21, 4:41 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 59 min |
| Jul 21, 5:04 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 46 min |
| Jul 21, 5:10 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Smith | 60 min |
| Jul 21, 5:12 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 43 min |
| Jul 21, 5:25 PM CDT | Severe Thunderstorm Warning | JAN | Sharkey, Washington | 40 min |
| Jul 21, 5:26 PM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha | 44 min |
| Jul 21, 5:30 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 40 min |
| Jul 21, 5:33 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 37 min |
| Jul 21, 6:07 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Webster | 43 min |
| Jul 21, 6:12 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 48 min |
| Jul 21, 6:51 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 49 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.